MoneyConsumer AlertsRecalls

Actions

Blood pressure medication recalled due to small amounts of cancer-causing substance

Posted: 4:57 AM, Feb 27, 2019
Updated: 2019-02-27 07:27:42-05
RECALL-Losartan-Potassium-Hydrochlorothiazide-combination-tablets-2019.png

Macleods Pharmaceuticals Limited is recalling a lot of Losartan Potassium/Hydrochlorothiazide combination tablets because they may contain a cancer-causing substance.

According to the U.S. Food and Drug Administration website, the tablets, which treat hypertension and hypertensive patients with Left Ventricular Hypertrophy, contained small amounts of N-nitrosodiethylamine (NDEA).

The 100mg/25mg tablets being recalled include:

NDC Manufacturer Product Description Lot/Batch Expiration Date
33342-0052-10 Macleods Pharmaceuticals Limited Losartan Potassium/ Hydrochlorothiazide combination tablets 100mg/25mg, 90 count bottles BLM715A Jul -2019

PREVIOUS RECALL: Losartan: Medication used to treat hypertension recalled due to trace amounts of possible cancer-causing chemical

"Patients who are on Losartan Potassium/Hydrochlorothiazide combination tablets, USP should continue taking their medication, as the risk of harm to the patient's health may be higher if the treatment is stopped immediately without any alternative treatment."

Anyone who has any general questions regarding the return of this product should contact Qualanex via email at recall@qualanex.com or call 888-280-2042 (7:00 am to 4:00 pm CST Monday to Friday).

To read the full release, click here.